Radiologic Findings in Gabapentin-Induced Myositis

Radiologic Findings in Gabapentin-Induced Myositis

Tyler Michael Coupal, David Ross Chang, Kevin Pennycooke, Hugue Alcide Ouellette, Peter Loren Munk

Abstract


Throughout recent years, Gabapentin has become increasingly used for the treatment of neuropathic pain. We report on a case of a 31 year old female who presented to the emergency department with unilateral leg pain, weakness, and swelling after increasingly titrating her Gabapentin dosage over three weeks. Magnetic resonance imaging confirmed the presence of myositis confined to the left thigh and the patient's symptoms and laboratory abnormalities resolved following Gabapentin cessation. While Gabapentin-induced myositis and rhabdomyolysis is a rare entity, it should be a diagnostic consideration for radiologists, particularly in the absence of infection or trauma.

Keywords


Gabapentin; Drug-Induced; Myositis; Myopathy; Rhabdomyolysis; Computed Tomography; CT; Magnetic Resonance Imaging; MRI; Musculoskeletal; MSK; Case Report



DOI: https://doi.org/10.3941/jrcr.v11i4.3092